Hail, Duval
- When
- May 1, 3:00 PM EST
- Where
- Duval County, Marietta
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.317, -81.783
Spotter reported 1 inch hail in the Marrieta/Whitehouse area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Spotter reported 1 inch hail in the Marrieta/Whitehouse area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 1, 2:00 PM EST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EDT SAT MAY 1 2004 .SHORT TERM (TONIGHT-TUES)...A LOOK AT THE SOUNDINGS INDICATE A JUICY AND UNSTABLE ATMOSPHERE WITH THE MEAN SFC-700 MB WIND SW NEAR 15 KNOTS. SHOULD SEE SCATTERED THUNDERSTORMS ERUPT ALONG THE PREVALENT WEST COAST SEA BREEZE FRONT THIS AFTERNOON INTO THE EARLY EVE....WITH A COLLISION WITH THE MUCH WEAKER EAST COAST SEA BREEZE FRONT NEAR THE I-95 CORRIDOR LATE AFTERNOON INTO THE EARLY EVENING. A FEW OF THESE STORMS WILL BE STRONG IN ESPECIALLY IN THIS AREA. HAVE GONE WITH EVENING POPS RANGING FROM 30 PCT TO THE WEST TO 50 PCT ALONG SE GA COAST. FOR LATE SUNDAY INTO EARLY MONDAY...SLIGHT RISK OF SEVERE WEATHER AS COLD FRONT AND ASSOCIATED SHORT WAVE TROUGH APPROACHES. WILL PROBABLY SEE SOME PRE-FRONTAL SQUALL MOVE THROUGH LATE SUNDAY OR EARLY MONDAY. CLEARING...COOLER AND DRIER FOR MONDAY NIGHT INTO TUESDAY. THE ETA MODEL IS FASTER WITH THE FRONT THAN THE GFS AND PRODUCES LESS PCP OVERALL THAN THE GFS. PREFER A BLEND OF THE TWO FOR NOW. .LONG TERM (WED-SAT)...RIDGE ALOFT BUILDS IN BEHIND DEPARTING SHORTWAVE WITH DEEP LAYER RIDGING THROUGH THE PERIOD. ESSENTIALLY A DRY FORECAST WITH NEAR NORMAL TEMPS. && .MARINE...SMALL CRAFT EXERCISE CAUTION. COLD FRONT AND POSSIBLE SQUALL LINE APPROACHES LATE SUNDAY/EARLY MONDAY THEN CLEARING MONDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... AMG 66 82 60 74 / 40 60 70 30 SSI 68 82 64 71 / 50 50 70 60 JAX 68 84 65 76 / 40 50 70 70 SGJ 70 85 66 74 / 40 50 70 70 GNV 68 85 65 78 / 40 50 70 70 OCF 68 86 66 78 / 40 50 60 70 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && PP/ACS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL NOON EDT SAT MAY 1 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-012200- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- NOON EDT SAT MAY 1 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES... ...NUMEROUS THUNDERSTORMS THROUGH THIS EVENING... THERE IS A MODERATE RISK OF RIP CURRENTS AT THE AREA BEACHES THIS AFTERNOON. PLEASE REFER TO THE SURF ZONE FORECAST FOR MORE DETAILS. NUMEROUS THUNDERSTORMS WILL ONCE AGAIN DEVELOP THIS AFTERNOON AND EVENING WITH THE MOST CONCENTRATION OF STORMS EAST OF THE U.S. HIGHWAY 301 CORRIDOR BY THIS AFTERNOON. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY FREQUENT DEADLY CLOUD TO GROUND LIGHTNING...STRONG AND GUSTY WINDS TO 40 MPH...AND HEAVY RAINFALL CAUSING PONDING OF WATER ALONG ROADWAYS AND IN LOW-LYING AREAS. PERSONS ENGAGING IN OUTDOOR ACTIVITIES SHOULD KEEP A WATCHFUL EYE TO THE SKY AND BE PREPARED TO HEAD INDOORS TO A PLACE OF SAFETY WHEN THUNDERSTORMS BECOME IMMINENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE IS A SLIGHT RISK OF SEVERE WEATHER SUNDAY AFTERNOON THROUGH MONDAY AS A COLD FRONT SLOWLY MOVES ACROSS THE REGION. THE MAIN WEATHER CONCERN WILL BE FOR THE POSSIBILITY OF STRONG AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 351 PM EDT SAT MAY 1 2004 FLZ025-012030- DUVAL FL- 351 PM EDT SAT MAY 1 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 430 PM EDT... AT 351 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ABOUT 6 MILES SOUTHEAST OF JACKSONVILLE HEIGHTS EXTENDING EASTWARD INTO DOWNTOWN JACKSONVILLE. THIS CLUSTER IS MOVING NORTHEAST AROUND 20 MPH AND WILL ALSO AFFECT AREAS AROUND TALLYRAND...SAN MARCO...RIVERSIDE...NORMANDY...DOWNTOWN JACKSONVILLE AND ARLINGTON THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS OF HEAVY RAINFALL WILL REDUCE VISIBILITIES BELOW 1 MILE AT TIMES. ENYEDI
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE JACKSONVILLE FL 351 PM EDT SAT MAY 1 2004 FLZ025-012030- DUVAL FL- 351 PM EDT SAT MAY 1 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 430 PM EDT... AT 351 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ABOUT 6 MILES WEST OF JACKSONVILLE HEIGHTS EXTENDING EASTWARD INTO DOWNTOWN JACKSONVILLE. THIS CLUSTER IS MOVING NORTHEAST AROUND 20 MPH AND WILL ALSO AFFECT AREAS AROUND TALLYRAND...SAN MARCO...RIVERSIDE...NORMANDY...DOWNTOWN JACKSONVILLE AND ARLINGTON THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS OF HEAVY RAINFALL WILL REDUCE VISIBILITIES BELOW 1 MILE AT TIMES. ENYEDI
The Jacksonville radar (KJAX), 20 km away, was scanning. The volume nearest the first event began at 20:00 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396507.